MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN DISTAL FEMORAL AUGMENT BLOCK PRECOAT MAY BE USED WITH POSTERIOR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN DISTAL FEMORAL AUGMENT BLOCK PRECOAT MAY BE USED WITH POSTERIOR; PROSTHESIS, KNEE
Catalog Number 00599003610
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in australia.Visual examination of the provided intraoperative photo identified that a hinged total knee implant is in place.The femoral component appears to show signs of use and biological debris.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.Infection: the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device.Loosening: a definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a left initial knee arthroplasty on an unknown date.Subsequently, the patient was revised due to recurring infection.It was noted that the patient appeared to have femoral loosening and would have required distal femoral replacement but was unavailable.

Brand Name
NEXGEN DISTAL FEMORAL AUGMENT BLOCK PRECOAT MAY BE USED WITH POSTERIOR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22071637
Report Number0001822565-2025-01517
Device Sequence Number18318621
Product Code JWH
UDI-Device Identifier00889024224186
UDI-Public(01)00889024224186(17)300331(10)64669837
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00599003610
Device Lot Number64669837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight85 KG